# SDR QMLA2018112518125

- Difficulty date: November 25, 2018
- Submitted: November 27, 2018
- Operation: Air carrier
- Aircraft: N485UH
- Make and model: Bolkms BK117A4
- Aircraft serial: 7036
- Aircraft time: 16,385 hours, 67,519 cycles
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Rivet
- Condition: Loose
- Location: T/R Drive Shaft
- Stage of operation: AA
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT CONTACTED ME AFTER PERFORMING HIS DAILY PREFLIGHT AIRWORTHINESS CHECK. HE STATED THE TAIL ROTOR WAS MAKING A POPPING SOUND WHEN ROTATING IT BY HAND. I PROCEEDED TO REMOVE  THE VERTICAL STABILIZER REAR FAIRING .  I FOUND THAT WHEN HE ROTATED THE TAIL ROTOR BY HAND THE VERTICAL STABILIZER SHORT DRIVE SHAFT, HAD WORKING RIVETS AT THE LOWER FLANGE. ALL RIVETS ATTACHING DRIVE SHAFT FLANGE TO DRIVE SHAFT TUBE AT THE LOWER COUPLING WOULD SHIFT WHEN ROTATING THE TAIL ROTOR BACK AND FORTH BY HAND. I REMOVED AIRCRAFT FROM SERVICE.  NO FLIGHTS WERE MADE AFTER PILOT REPORTED ISSUE.
